Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Shreveport, LA

March 29, 2011Nacogdoches County, Panola County, Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2011, 5:07 PM CDT for Nacogdoches County, Panola County, Shelby County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2011, 5:07 PM CDT (22:07 UTC)
Expired
Mar 29, 2011, 6:00 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Nacogdoches County, TX, Panola County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 70 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WUUS54 KSHV 292207
SVRSHV
TXC347-365-419-292300-
/O.NEW.KSHV.SV.W.0029.110329T2207Z-110329T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
  SHELBY COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITY OF CENTER...
  SOUTHEASTERN PANOLA COUNTY IN NORTHEAST TEXAS...

* UNTIL 600 PM CDT

* AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GARRISON...OR 15 MILES NORTHEAST OF NACOGDOCHES...AND MOVING
  NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TIMPSON...TENAHA...SHELBYVILLE AND JOAQUIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3169 9446 3182 9458 3185 9454 3185 9446
      3190 9449 3225 9409 3216 9404 3200 9404
      3199 9401 3192 9395 3190 9390 3183 9388
      3177 9382 3175 9384
TIME...MOT...LOC 2206Z 239DEG 24KT 3178 9446

$$

PARKER
1 follow-up statement
408 
WWUS54 KSHV 292230
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CDT TUE MAR 29 2011

TXC347-292240-
/O.CAN.KSHV.SV.W.0029.000000T0000Z-110329T2300Z/
NACOGDOCHES TX-
530 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NACOGDOCHES COUNTY IS
CANCELLED...

LAT...LON 3193 9442 3225 9409 3216 9404 3200 9404
      3199 9401 3193 9396 3190 9390 3183 9388
      3177 9382 3175 9384 3174 9426
TIME...MOT...LOC 2230Z 239DEG 24KT 3186 9428

$$

TXC365-419-292300-
/O.CON.KSHV.SV.W.0029.000000T0000Z-110329T2300Z/
PANOLA TX-SHELBY TX-
530 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SHELBY AND PANOLA COUNTIES...

AT 527 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF TIMPSON...OR 8 MILES
NORTHWEST OF CENTER...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TENAHA...SHELBYVILLE...WOODS...JAMES...PAXTON...JOAQUIN...HUXLEY...
FRONT AND DEADWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3193 9442 3225 9409 3216 9404 3200 9404
      3199 9401 3193 9396 3190 9390 3183 9388
      3177 9382 3175 9384 3174 9426
TIME...MOT...LOC 2230Z 239DEG 24KT 3186 9428

$$

PARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:55 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 29, 2:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT TUE MAR 29 2011

.DISCUSSION...
A REINFORCING COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION TONIGHT...
BRINGING SCATTERED TO NUMEROUS SHOWERS AND TSTMS. AS THE FRONT
INTERSECTS A NORTHWARD MOVING WARM FRONT AND A STRONG MID LEVEL
SHORT WAVE APPROACHES FROM THE WEST...SOME OF THE THUNDERSTORMS
WILL HAVE A POTENTIAL TO BECOME STRONG TO SEVERE...ESPECIALLY
ACROSS THE SOUTHERN ZONES SOUTH OF INTERSTATE 20. RAIN CHANCES
WILL DECREASE FROM NORTHWEST TO SOUTHEAST LATE TONIGHT INTO
WEDNESDAY MORNING AS THE FRONT BRINGS IN MORE STABLE AND DRIER
AIR. HOWEVER...WILL HOLD ON TO SOME ISOLATED SHOWERS BEHIND THE
FRONT FOR WEDNESDAY NIGHT AS ANOTHER...FAIRLY DEEP SHORT WAVE
MOVES INTO THE REGION. MODELS HAVING SOME DISAGREEMENT WITH RAIN
CHANCES WITH THIS FEATURE...WITH GFS NOT VERY OPTIMISTIC. BUT LACK
OF MOISTURE WILL HOLD DOWN ANY SIGNIFICANT QPF...SO FOR NOW WILL
DO THE SAME. IT WILL BE UNSEASONABLY COOL UNTIL THURSDAY
AFTERNOON...THEN TEMPS SHOULD REACH NORMAL FOR THE LAST DAY OF MARCH.
LOOKS LIKE FRIDAY THROUGH THE WEEKEND WILL BRING WARMER THAN
NORMAL READINGS...ESPECIALLY BY SUNDAY AND MONDAY. GFS NOW BRINGS A
STRONG FRONT INTO THE REGION MONDAY NIGHT...AND THIS SHOULD BRING
A CHANCE OF SOME SEVERE SPRING STORMS.

&&

.AVIATION...
MOSTLY MVFR CIGS...CONTINUE ACROSS THE AREA THIS AFTN...WITH A COLD
FRONT PRODUCING SCATTERED SHOWERS AND ISOLD TSTMS ENTERING SE
OK...AND A WARM FRONT NEAR I-10 TAKING ITS TIME MOVG NORTH.
CONVECTION ELEVATED WITH COLD FRONT...AND POTENTIAL FOR DEEPER
CONVECTION WITH WARM FRONT TO THE SOUTH. WARM FRONT MAY PRODUCE
STG TSTMS VCNTY LFK TERMINAL WELL AFTER 0Z WED...WHILE COLD FRONT
PASSAGE BRINGING LOWERING MVFR CIGS...PSBL WIDESPREAD IFR CIGS
DURG THE OVERNIGHT. SOME PATCHY LIGHT RAIN OR DRIZZLE MAY ALSO
LOWER VSBYS. CONDITIONS TO IMPROVE WED AFTN ACROSS CWA WITH CIGS
BECMG SCATTERED...PERHAPS BEFORE 18Z ACROSS THE EAST TX
TERMINALS./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  46  61  44  67  50 /  70  20  20  10  10
MLU  49  61  43  66  50 /  70  30  20  10  10
DEQ  39  59  39  64  46 /  40  10  20  20  20
TXK  42  60  41  66  47 /  60  10  20  20  20
ELD  45  61  39  66  47 /  70  20  20  20  20
TYR  43  62  43  69  53 /  60  10  20  10  10
GGG  44  61  42  69  51 /  70  20  20  10  10
LFK  50  63  44  72  52 /  70  30  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/07
Hazardous weather outlook, Mar 29, 12:23 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT TUE MAR 29 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1223 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON INTO
THIS EVENING ACROSS MUCH OF THE FOUR STATE REGION. A SHORT WAVE
TROUGH COMBINED WITH UNSTABLE AIR ALOFT AND A SURFACE WARM FRONT
MAY RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. A FEW OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS WILL CONTINUE INTO LATE WEDNESDAY BEFORE TAPERING
OFF FROM THE WEST. SOME OF THE STORMS MAY BE STRONG TO SEVERE
EARLY WEDNESDAY. ANOTHER UPPER TROUGH WILL BE APPROACHING
WEDNESDAY NIGHT INTO THURSDAY KEEPING THUNDERSTORMS ACTIVE...
BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LOW TODAY AND
TONIGHT. HOWEVER...IF A STORM DOES OCCUR...ANY REPORTS OF HAIL OR
WIND DAMAGE RELAYED TO THE NATIONAL WEATHER SERVICE WILL BE
APPRECIATED.

In the hours before

Special weather statement, Mar 29, 4:58 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CDT TUE MAR 29 2011

LAZ022-292230-
LA SALLE-
458 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA AND MIDWAY...

AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF MIDWAY...OR 24 MILES
NORTHEAST OF PINEVILLE...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Mar 29, 5:00 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT TUE MAR 29 2011

TXZ150>153-292300-
NACOGDOCHES-PANOLA-RUSK-SHELBY-
500 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     RUSK AND PANOLA...
IN EASTERN TEXAS...
     SHELBY AND NACOGDOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER...GARRISON...TENAHA AND TIMPSON...

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GARRISON...OR 13 MILES NORTHEAST
OF NACOGDOCHES...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Mar 29, 5:03 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE MAR 29 2011

LAZ013-019-021-292245-
CALDWELL-JACKSON-WINN-
503 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     JACKSON...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKS AND GRAYSON...

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WINNFIELD...
MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.